The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).


Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The space of all self-homeomorphisms of a two-cell which fix the cell's boundary is an absolute retract

Author: W. K. Mason
Journal: Trans. Amer. Math. Soc. 161 (1971), 185-205
MSC: Primary 54.28
MathSciNet review: 0286067
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The theorem mentioned in the title is proved. A corollary of the title theorem is: any homeomorphism between two compact subsets of the function space mentioned in the title can be extended to a homeomorphism of the function space onto itself.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.28

Retrieve articles in all journals with MSC: 54.28

Additional Information

Keywords: Retract, absolute retract, two-cell, two-manifold, two-manifold function space, space of homeomorphisms, infinite-dimensional manifold
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society